Tornadoes · United States · Mississippi · 2017
EF1 tornado, Pascagoula, Mississippi, June 16, 2017
This EF1 tornado ran 4.0 miles across Jackson County on June 16, 2017, touching down at 11:14 PM CDT and reaching 75 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 16, 2017
- Touchdown
- 11:14 PM CDT (04:14 UTC)
- Lifted
- 11:22 PM CDT (04:22 UTC)
- On the ground
- 8 minutes
- Path length
- 4.0 miles (6.4 km)
- Path width
- 75 yards (69 m)
- Deaths
- 0
- Injuries
- 0
- County
- Jackson County
- Touchdown point
- 30.375, -88.568
- Lift-off point
- 30.347, -88.514
- Record number
- 1706162214-01
The damage survey
9 damage points were recorded along this path by NWS LIX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A complex of thunderstorms moved southward out of northern Mississippi into southern Mississippi and the adjacent coastal waters during the late evening hours of the 16th and early morning hours of the 17th.
NWS Storm Survey indicated a tornado started near the corner of Dupont Ave. and Pascagoula Ave, moved eastward and ended near Bayou Casotte Parkway. Mostly EF0 damage occurred with one location receiving EF1 damage with estimated 90 mph winds. A small commercial building experienced major structural damage. Estimated path length 3.9 miles, maximum path width 75 yards. Most damage was minor EF0 with tree limbs blown down and a few pockets of stronger winds resulting in minor roof damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 01:05 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the tornado touched down at Jun 16, 10:00 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 16, 10:00 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
1000 PM CDT Fri Jun 16 2017
.UPDATE...
Updated grids and forecast package to carry thunderstorms a little
deeper into the overnight hours and to mention gusty winds with
thunderstorms as MCS continues to move southward across central
Mississippi. Storms are about to enter northern portions of the
area, but reflectivity levels have dropped quite a bit in the last
30 minutes. HRRR and RAP were indicating quick weakening, but
won't let down our guard quite yet. 35
&&
.PREV DISCUSSION... /issued 500 PM CDT Fri Jun 16 2017/
SHORT TERM...
A complex of storms has developed across northern and central
Mississippi this afternoon in association with a small vorticity
maximum in the NNW flow aloft. Short term guidance indicates the
storms will continue to the Gulf Coast this evening, primarily
from 0 to 5Z this evening and generally across eastern portions of
the area. The storms are expected to weaken through the evening,
but will still be advancing through an environment with about 2000
J/KG mixed layer CAPE. The primary threat would be strong
downbursts within some of the storms though hail is still possible
as well. Closer to the coast there is probably still a more
stable layer around 800 mb, which will aid in the eventual
weakening of the storms.
Overall high pressure across the region this weekend will keep
rain chances after tonight low, though diurnal scattered showers
and storms will still be possible with the sea and lake breeze.
Temperatures will be a bit warmer with daytime highs near 90.
LONG TERM...
Early next week the central Gulf Coast will be in between the
strong ridge anchored over the desert southwest and the western
edge of the Bermuda high to the east. Well to the south a tropical
low pressure is likely to develop near the Yucatan, which is the
feature currently being monitored in Tropical Weather Outlooks.
This surface low will develop only gradually the next several
days, with no rapid strengthening expected. By Tuesday this broad
low pressure will be in the south central Gulf. The upper level
pattern over the Gulf allows for a wide range of track
possibilities next week due to the lack of strong steering flow
and the weak nature of the low, which is represented by the spread
in guidance. At the moment general westward movement toward south
Texas or the northern portion of the Mexican coast seems most
plausible. Movement too far to the northwest into the ridge is
unrealistic. The development and track of the tropical feature
will continue to be monitored for potential impacts the central
Gulf Coast. For example, if the low drifts further into the
central Gulf an increase in moisture and rain chances would be
possible for south LA and MS later next week.
Krautmann
AVIATION...
VFR conditions are expected to prevail through this evening. The
main concern and uncertainties are with regards to TSRA threats and
timing. Greatest confidence where scattered or greater coverage of
TSRA occurs is at KMCB this evening, so included a TEMPO group. Did
not include mention of TS in the remaining TAFS at this time, but
that may need to be added later as development trends become better
defined. MVFR CIGS should return after 08-09z tonight through 14-15z
Saturday mainly at KBTR, KHDC and KMCB. Isolated to locally
scattered TSRA are expected again mainly in the afternoon on
Saturday, so later TAF issuances may need to add mention. 22/TD
MARINE...
A broad area of high pressure system will remain centered to the
east of the coastal waters through the weekend resulting in
generally light winds and seas with the exception of in and near
thunderstorms and associated outflow boundaries. An area of low
pressure is expected to move into the southern Gulf of Mexico early
next week. Refer to the latest Tropical Weather Outlook from the
National Hurricane Center for additional details.
At this time, the model blends used brings easterly winds up to near
15 knots or slightly higher over southern waters by late Monday
through Wednesday morning before veering to southeast near 15 knots
over most coastal waters Wednesday afternoon. Wave heights will be
dependent on how fast and how strong either a tropical wave or
cyclone develops along with the size and distribution of the wind
field. Current forecast brings wave heights up to 6 to 7 feet late
Monday into Tuesday, but all aspects of the forecast are likely to
change with future developments in the lower Gulf. 22/TD
DECISION SUPPORT...
DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Monitoring river flooding.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 91 73 90 / 60 30 10 20
BTR 74 90 75 91 / 40 20 10 20
ASD 75 90 75 89 / 60 30 20 30
MSY 75 89 75 89 / 50 30 20 30
GPT 76 88 77 87 / 60 30 20 30
PQL 74 88 75 87 / 60 40 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 16, 4:45 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 445 PM CDT Fri Jun 16 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-170945- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 445 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Scattered thunderstorms over central Mississippi late this afternoon could move quickly south across south Mississippi and adjacent portions of southeast Louisiana during the evening hours. A few of the storms may become strong to marginally severe with the main hazards being strong gusty winds, frequent lightning and brief torrential rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated strong thunderstorms will be possible each afternoon and early evening. The main threats will be strong gusty winds, frequent lightning and brief torrential rainfall. Tide levels are expected to increase above normal levels mainly Monday and Tuesday in response to possible low pressure development in the lower Gulf of Mexico. Tide levels generally one-half foot to one foot above normal astronomical tides may cause some minor impacts to exposed coastal areas mainly along east-facing shores. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 16, 6:34 PM CDT, 4 hours 40 minutes before
Special Weather Statement National Weather Service New Orleans LA 634 PM CDT FRI JUN 16 2017 MSZ082-170015- Jackson- 634 PM CDT FRI JUN 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JACKSON COUNTY... At 632 PM CDT, a severe thunderstorm was located 11 miles northwest of Wade, or 12 miles southwest of Lucedale, moving south at 5 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm as it moves into northern Jackson County. Locations impacted include... Wade and Hurley. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3065 8851 3059 8881 3073 8881 3074 8855 TIME...MOT...LOC 2332Z 348DEG 6KT 3077 8870
Special weather statement, Jun 16, 9:53 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
953 PM CDT FRI JUN 16 2017
LAZ039-MSZ069>071-077-170330-
Washington-Pike-Walthall-Amite-Pearl River-
953 PM CDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WASHINGTON
PARISH...WALTHALL...PIKE...NORTHEASTERN AMITE AND NORTHWESTERN PEARL
RIVER COUNTIES...
At 950 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Allen to near Pinebur. Movement was
south at 30 mph. These storms will be moving into Walthall, Pike and
northeast Amite Counties between 10 pm and 1030 pm, then into
northern Washington Parish and northern Pearl River County around
1030 pm.
While these storms appear to be weakening, wind gusts up to 50 mph
are possible with these storms.
Locations impacted include...
Mccomb, Magnolia, Summit, Tylertown, Varnado, Smithdale, Salem,
Dexter, Angie and Mccomb Airport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3134 9004 3118 9003 3117 9001 3113 9000
3113 8994 3107 8992 3108 8984 3100 8983
3100 8962 3073 8963 3135 9089
TIME...MOT...LOC 0250Z 010DEG 25KT 3173 9069 3122 8970Special weather statement, Jun 16, 10:35 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1035 PM CDT FRI JUN 16 2017
LAZ039-040-071-072-MSZ069>071-077-080>082-170415-
Washington-Northern Tangipahoa-Southern Tangipahoa-St.
Tammany-Pike-Walthall-Jackson-Harrison-Hancock-Amite-Pearl River-
1035 PM CDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. TAMMANY...
TANGIPAHOA AND WASHINGTON PARISHES...SOUTHERN WALTHALL...PIKE...
NORTHEASTERN AMITE...HARRISON...HANCOCK...JACKSON AND PEARL RIVER
COUNTIES...
At 1033 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Mccomb to near Poplarville to near
Lucedale. Movement was southeast at 50 mph.
Winds in excess of 40 mph are possible with these storms. These
storms are likely to reach the Mississippi coast between 11 pm and
1130 pm.
Locations impacted include...
Gulfport, Biloxi, Slidell, Ocean Springs, Long Beach, Moss Point,
Mccomb, Bogalusa, Picayune, Bay St. Louis, Covington, Waveland,
Franklinton, Poplarville, Amite, St. Martin, Escatawpa, Diamondhead,
Gautier and D'iberville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3038 8840 3035 8861 3043 8885 3043 8899
3042 8901 3040 8886 3030 8928 3036 8928
3037 8935 3033 8938 3031 8933 3023 8945
3062 9056 3135 9056 3089 8959 3094 8934
3065 8934 3068 8889 3074 8888 3074 8841
TIME...MOT...LOC 0333Z 332DEG 43KT 3124 9048 3079 8953 3096 8858The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Slidell Radar S, LA (KSIL), 00:00Z
4.2 hours before the tornado, 112 km from the path. June 17, 2017.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -15 J/kg
- Surface CAPE
- 3247 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 7.0 K/km
Slidell Radar S, LA (KSIL), 12:00Z
7.8 hours after it, 112 km from the path. June 17, 2017.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -40 J/kg
- Surface CAPE
- 137 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.2 K/km
The surface observations
Pascagoula (PQL), 11 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 02:15 UTC | 210° 4 kt | 1010.5 | ||||
| 02:20 UTC | 210° 5 kt | 1010.5 | ||||
| 02:25 UTC | 200° 5 kt | 1010.5 | ||||
| 02:30 UTC | 210° 4 kt | 1010.5 | ||||
| 02:35 UTC | 200° 4 kt | 1010.8 | ||||
| 02:40 UTC | 200° 5 kt | 1010.8 | ||||
| 02:45 UTC | 220° 3 kt | 1010.8 | ||||
| 02:50 UTC | 210° 4 kt | 1011.2 | ||||
| 02:53 UTC | 82 | 74 | 230° 4 kt | 1011.2 | ||
| 02:55 UTC | 220° 4 kt | 1011.2 | ||||
| 03:00 UTC | 220° 5 kt | 1011.2 | ||||
| 03:05 UTC | 220° 5 kt | 1011.5 | ||||
| 03:10 UTC | 220° 5 kt | 1011.5 | ||||
| 03:15 UTC | 220° 4 kt | 1011.9 | ||||
| 03:20 UTC | 210° 5 kt | 1011.9 | ||||
| 03:25 UTC | 210° 4 kt | 1011.9 | ||||
| 03:30 UTC | 220° 5 kt | 1012.2 | ||||
| 03:35 UTC | 220° 5 kt | 1012.2 | ||||
| 03:40 UTC | 220° 4 kt | 1011.9 | ||||
| 03:45 UTC | 230° 4 kt | 1011.9 | ||||
| 03:50 UTC | 220° 5 kt | 1011.9 | ||||
| 03:53 UTC | 82 | 75 | 230° 4 kt | 1011.9 | VCTS | |
| 03:55 UTC | 230° 4 kt | 1011.9 | ||||
| 04:00 UTC | 230° 3 kt | 1011.2 | ||||
| 04:05 UTC | 330° 7 kt | 1011.5 | ||||
| 04:10 UTC | 1012.2 | |||||
| 04:12 UTC | 77 | 69 | 340° 18 kt | 25 | 1012.2 | TS |
| 04:15 UTC | 1012.2 | |||||
| 04:20 UTC | 74 | 65 | 320° 14 kt | 25 | 1012.9 | TS |
| 04:25 UTC | 320° 12 kt | 1013.2 | -RA | |||
| 04:30 UTC | 340° 8 kt | 1014.2 | +RA | |||
| 04:33 UTC | 70 | 66 | 4 kt | 21 | 1014.2 | +TSRA BR |
| 04:35 UTC | 20° 5 kt | 1014.2 | RA BR | |||
| 04:39 UTC | 70 | 66 | 10° 7 kt | 1013.9 | -TSRA BR | |
| 04:40 UTC | 10° 6 kt | 1013.9 | -RA BR | |||
| 04:45 UTC | 30° 3 kt | 1013.9 | -RA | |||
| 04:50 UTC | 330° 4 kt | 1013.9 | -RA | |||
| 04:53 UTC | 70 | 66 | 3 kt | 1013.9 | -TSRA | |
| 04:55 UTC | 260° 3 kt | 1013.9 | -RA | |||
| 05:00 UTC | 300° 4 kt | 1013.5 | -RA | |||
| 05:05 UTC | 320° 3 kt | 1013.5 | -RA | |||
| 05:08 UTC | 69 | 66 | 330° 5 kt | 1013.5 | ||
| 05:10 UTC | 330° 5 kt | 1013.2 | ||||
| 05:15 UTC | 350° 4 kt | 1013.2 | ||||
| 05:20 UTC | 340° 4 kt | 1012.9 | -RA | |||
| 05:25 UTC | 320° 4 kt | 1012.9 | -RA | |||
| 05:30 UTC | 320° 4 kt | 1013.2 | -RA | |||
| 05:35 UTC | 320° 3 kt | 1013.2 | -RA | |||
| 05:40 UTC | 320° 4 kt | 1012.9 | -RA | |||
| 05:45 UTC | 320° 3 kt | 1012.5 | -RA | |||
| 05:50 UTC | 0° 0 kt | 1012.5 | -RA | |||
| 05:53 UTC | 69 | 66 | 0° 0 kt | 1012.2 | -RA | |
| 05:55 UTC | 0° 0 kt | 1012.2 | -RA | |||
| 06:00 UTC | 360° 3 kt | 1011.9 | -RA | |||
| 06:05 UTC | 20° 3 kt | 1011.9 | -RA | |||
| 06:10 UTC | 0° 0 kt | 1011.9 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Mobile radar (KMOB), 46 km away, was scanning. The volume nearest the touchdown began at 04:14 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 04:14 UTC | TSTM WND GST 54 | Gulfport Airport | Harrison, MS | |
| 04:15 UTC | TSTM WND GST 39 | Gulfport | Harrison, MS | WEATHERFLOW XGPT SITE. |
| 04:15 UTC | TSTM WND GST 50 | Biloxi | Harrison, MS | |
| 04:18 UTC | TORNADO 1 | Pascagoula | Jackson, MS | NWS SURVEY INDICATED MOSTLY EF0 DAMAGE WITH ONE LOCATION RECEIVING EF1 DAMAGE OR ESTIMATED 90 MPH WINDS WHERE A CROSS-FIT EXPERIENCED MAJOR STRUCTURAL DAMAGE. STARTED NEAR CORNER OF DUPONT AVE AND PASCAGOULA AVE THEN END |
| 04:18 UTC | TORNADO | 5 Ssw Moss Point | Jackson, MS | REPORTS OF DAMAGE TO SEVERAL BUILDINGS, TREES AND POWERLINES DOWN STARTING NEAR CORNER OF DUPONT AVE AND PASCAGOULA AVE FOR ABOUT 1 MILE SE. TIME BASED ON RADAR AND CORRABORATED BY EM BETWEEN 1115-1120 PM CDT. |
| 04:24 UTC | TSTM WND GST 72 | 3 Se Pascagoula | Jackson, MS | NNW 31.1 G 62.9 KT AT RANGE A REAR, PORT OF PASCAGOULA, MS. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of June 16, 2017
10 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 16 | 4:47 PM CDT | EF0 | Pierce, NE | 0.5 | 25 | |||
| June 16 | 5:32 PM CDT | EF1 | Wayne, NE | 2.1 | 100 | $350,000 | ||
| June 16 | 5:50 PM CDT | EF0 | Madison, NE | 4.5 | 25 | |||
| June 16 | 7:10 PM CDT | EF1 | Dodge, NE | 1.4 | 50 | |||
| June 16 | 8:05 PM CDT | EF2 | Sarpy, NE to IA | 14.0 | 250 | |||
| June 16 | 8:08 PM CDT | EF1 | Sarpy, NE to IA | 6.7 | 300 | |||
| June 16 | 8:40 PM CDT | EF0 | Lancaster, NE | 0.5 | 20 | |||
| June 16 | 9:35 PM CDT | EF1 | Taylor, IA | 1.3 | 40 | $30,000 | ||
| June 16 | 9:39 PM CDT | EF0 | Gage, NE | 0.9 | 40 | |||
| June 16 | 11:01 PM CDT | EF1 | Marshall, KS | 2.6 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.